Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

I am on citalopram and have a heavy menstrual bleeding and cramps

Hi...I am 35 and have been taking Citalopram for 8 weeks, a week before I started taking them I started a period and ended up bleeding very heavily for 6 weeks with blood clots the size of my 7 year olds fist. During this bleeding I had painful cramps. I stopped bleeding 2 weeks ago but I am still having really painful menstrual cramps... All the time. Is all this linked to the Citalopram?? I do have irregular bleeding/spotting and have done for a few years now but never lasting 6 weeks or painful and i also have occasional pain during sex and after with occasional bleeding after. I have seen my gp and he wants to send me for urgent cancer screening, i am very worried but wondering if it is all linked to the tablets.
Asked On : Sat, 19 Mar 2011
Answers:  1 Views:  369
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Citalopram is not responsible for this kind of bleeding.First i would suggest getting a ultrasound pelvis and then a pap smear test.Dont panic yet.Let the reports come first.Treatment will depend on that.
Answered: Sat, 19 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor